Print

Print


Hello Dr Omran,

I may have an answer to one of your questions: 

"C. Any experience with dosing of tPA in children?"

I have had one experience in using tPA for distal aortic thrombosis in a
neonate. (a different pathophysiology but I believe the end point is the
same.) In my patient tPA therapy was very successful. 
Here are the links to clinical guideline/ recommendations I used then.

http://www.med.unc.edu/isth/SSC/communications/perinatal/perinataltpa.pd
f

http://www.tigc.org/eguidelines/thrombolyticchild05.htm



Nisrine El Chami
Pediatric Emergency Fellow
Children's Hospital of Michigan



-----Original Message-----
From: Pediatric Emergency Medicine Discussion List
[mailto:[log in to unmask]] On Behalf Of Hisham Omran
Sent: Friday, April 06, 2007 09:05
To: [log in to unmask]
Subject: Re: AMI in a 13 year old child

Gustavo

Actually the previous EKG (3 years earlier) was perfectly normal.
The echo showed no pericardial effusion, and the reason we continued
with
atropine was the fact there was a good response the first dose.
Unfortunately, that response did not continue.
We did consider pacing but the patient's rhythm had gone into PEA and it
was
felt that pacing was not going to be helpful so late into the condition.
As additional information, the Troponin came back positive (0.24).

People had asked about the potential of autopsy. This is generally not
done
in this country and the patients are usually buried within a short
period.
We did not ask the parents about doing an autopsy.

Hisham Alomran
Emergency Department
King Faisal Specialist Hospital, Riyadh Saudi Arabia


-----Original Message-----
From: Gustavo E. Flores [mailto:[log in to unmask]] 
Sent: Thursday, April 05, 2007 8:51 PM
To: 'hisham Omran'
Cc: Pediatric Emergency Medicine Discussion List
Subject: RE: AMI in a 13 year old child

Greetings Dr. Alomran,

It would be very interesting to see this kid's prior 12-lead EKG (if
available) and that during the final day. If available, could you post
it or
send it?

When you say ST-depression in leads III and aVF with reciprocal changes
in
the laterals, do you mean lateral ST-elevations? If so, then a lateral
MI
with inferior reciprocal changes?

What did the echo confirmed? Was there any pericardial effusion?

After ruling out a pericarditis, If patient had pulse, and I was
suspecting
an AMI, I would consider pacing rather an atropine and epi to increase
heart
rate as it demands less O2 from an ischemic heart.

Gustavo E. Flores Bauer, MSIII EMT-P :.
San Juan, Puerto Rico
Iberoamerican University School of Medicine
Santo Domingo, Dominican Republic
Web: www.EmergencyTeam.Net
E-Mail: [log in to unmask]
 
"My karma ran over your dogma".
M:.M:.


-----Original Message-----
From: hisham Omran [mailto:[log in to unmask]] 
Sent: Wednesday, April 04, 2007 3:38 AM
Subject: AMI in a 13 year old child

I had an interesting child present to me a few days ago and I wonder if 
anyone in the list has seen something similar.
This 13 year old boy came in with severe right sided chest pain (upper 
sternal), and demanding oxygen. He had minimal cough and no SOB
He described non-radiating pain, worse with breathing and when sitting
up. 
The HR 105, Afebrile, RR 20s, and sats 100% on RA.
He is known to have hyperesoniphilic syndrome and had been previously 
admitted for a chest infection. He was discharged 10 days previously.
He was not on antibiotics but was on his usual doses of steroids and
Imuran 
(Azathioprin).
Immediately on  applying oxygen he seemed to settle for a short while. A
few

minutes later he developed the pain again.
An EKG showed significant ST depressions in leads 3, aVF, and reciprocal

changes in the lateral leads.
We assumed some ischemic event was going on and prepared to start ASA, 
Heparing, Morphine.  While we did this, he became unconcious, and we
noted 
a short run of Vfib. The rhythm resolved spontaneously and he awoke and 
began to fight. Again we noted a run of wide complex QRS on the monitor,
but

with a pulse. Shortly therafter he went into a bradycardia with HR in
the
40s. 
CPR was maintained.
As we were preparing to intubate him, he would intermittently start
moving, 
and fighting the BMV. We noted his HR went upto 60 with one dose of 
Atropine. 
After intubation, he remained in a bradycardia with large ST elevations.

We attempted multiple doses of Atropine and then Epi but withtout the
same 
response and the patient finally succumbed.
An echo confirmed no 

Our most likely diagnosis at that time was acute MI inferiolateral and 
cardiogenic shock. 

I was wondering if anyone has
A.  Seen hyperesiniophilic syndrome present with AMI at this age. The
primary 
physician said he has seen such patients come with acute strokes, GI 
ischemia. He states when they do thrombose, he describes it as an
esonophilic 
thrombus and they usually progress and do poorly. 
B. used thrombolytics in this age? Our pediatric cardiologists had no
experience 
in this, and the adult cardiologists were very hesitant to attempt it.
Their

concern was the age, size of the child and the dose of tPA. In addition,
as
for 
PCI,their concerns were they couldn't offer appropriate back-up if there
any
of 
the expected complications.
C. Any experience with dosing of tPA in children?
D. Any other ideas about how management could have been different?

Hisham Alomran
Emergency Department
King Faisal Specialist Hospital, Riyadh Saudi Arabia

For more information, send mail to [log in to unmask] with the
message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html

For more information, send mail to [log in to unmask] with the
message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html

For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html